He has been on lithium for 5 years. Today he accidentally took my Celexa with his lithium
Applies to: lithium, Celexa (citalopram)
Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. You should contact your doctor immediately if you experience these symptoms while taking the medications. In addition, you may have an increased risk of developing an irregular heart rhythm that may be serious. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or fast or pounding heartbeats while taking the medications.
Hi, Shell! A single dose shouldn't cause any serious problems. Depending on the dosage of Celexa he might experience some temporary drowsinees/nausea as side effects.
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Jun 2018 • 2 answers
Updated 3 Jun 2013 • 3 answers
Updated 6 Dec 2015 • 2 answers
Updated 5 Aug 2016 • 1 answer
Updated 24 Jan 2018 • 1 answer